Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Apr 27, 2011, 3:41 PM MDT. It took effect at Apr 29, 2011, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 27, 2011, 3:41 PM MDT (21:41 UTC)
- In effect from
- Apr 29, 2011, 11:00 AM MDT
- Expired
- Apr 28, 2011, 2:33 PM MDT
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
930 WWUS75 KABQ 272141 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 341 PM MDT WED APR 27 2011 ...HIGH WIND EVENT POSSIBLE ON FRIDAY... .A STRONG JET MAX AND SURFACE LOW WILL IMPACT MUCH OF CENTRAL AND NORTHERN NEW MEXICO ON FRIDAY. DEEP MIXING WILL CREATE STRONG WINDS FROM FRIDAY MORNING THROUGH EARLY EVENING. AT THIS TIME IT APPEARS THE STRONGEST WINDS WILL OCCUR ALONG THE CENTRAL MOUNTAIN CHAIN AND EAST INTO THE CENTRAL AND NORTHEAST HIGHLANDS WHICH INCLUDES INTERSTATE 25 FROM EAST OF SANTA FE TO RATON AND INTERSTATE 40 FROM TIJERAS TO SANTA ROSA. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. THE STRONG WINDS MAY ALSO CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES TO BELOW ONE MILE AT TIMES. NMZ512>515-521>524-526>529-531>533-539-280430- /O.NEW.KABQ.HW.A.0009.110429T1700Z-110430T0100Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY- 341 PM MDT WED APR 27 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * LOCATION...CENTRAL MOUNTAIN CHAIN AND ADJACENT CENTRAL AND NORTHEAST HIGHLANDS. * WINDS...WESTERLY INCREASING TO 35 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK WINDS OCCURRING BETWEEN 12 PM AND 6 PM. * VISIBILITY...LOCALLY REDUCED TO BELOW ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ALONG NORTH TO SOUTH ORIENTED ROADS INCLUDING INTERSTATE 25...US HIGHWAY 285 AND 84. THE STRONG WIND GUSTS MAY RESULT IN PROPERTY DAMAGE AS WELL AS DOWNED POWER LINES AND TREES. SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE BEFORE THE EVENT OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$
3 follow-up statements
130 WWUS75 KABQ 280249 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 849 PM MDT WED APR 27 2011 ...VERY STRONG WINDS POSSIBLE FRIDAY... .A STRONG JET MAX AND SURFACE LOW WILL IMPACT MUCH OF CENTRAL AND NORTHERN NEW MEXICO ON FRIDAY. DEEP MIXING WILL CREATE STRONG WINDS FROM FRIDAY MORNING THROUGH EARLY EVENING. AT THIS TIME IT APPEARS THE STRONGEST WINDS WILL OCCUR ALONG THE CENTRAL MOUNTAIN CHAIN AND EAST INTO THE CENTRAL AND NORTHEAST HIGHLANDS WHICH INCLUDES INTERSTATE 25 FROM NEAR PECOS TO RATON AND INTERSTATE 40 FROM TIJERAS TO SANTA ROSA. WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. THE WINDS MAY ALSO CREATE AREAS OF BLOWING DUST WHICH COULD REDUCE VISIBILITIES TO BELOW ONE MILE AT TIMES. NMZ512>515-521>524-526>529-531>533-539-281100- /O.CON.KABQ.HW.A.0009.110429T1700Z-110430T0100Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY- 849 PM MDT WED APR 27 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * LOCATION...CENTRAL MOUNTAIN CHAIN AND ADJACENT CENTRAL AND NORTHEAST HIGHLANDS. * WINDS...WESTERLY INCREASING TO 35 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK WIND GUSTS OCCURRING BETWEEN 12 PM AND 6 PM. * VISIBILITY...LOCALLY REDUCED TO BELOW ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ALONG NORTH TO SOUTH ORIENTED ROADS INCLUDING INTERSTATE 25...US HIGHWAY 285 AND 84. THE STRONG WIND GUSTS MAY RESULT IN PROPERTY DAMAGE AS WELL AS DOWNED POWER LINES AND TREES. SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE BEFORE THE EVENT OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$
574 WWUS75 KABQ 281103 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 503 AM MDT THU APR 28 2011 ...VERY STRONG WINDS POSSIBLE FRIDAY... .VERY STRONG WEST AND SOUTHWEST WINDS WILL DEVELOP FRIDAY AS AN UPPER LEVEL TROUGH STEERS THE POLAR JET STREAM OVER NEW MEXICO AND A POTENT SURFACE TROUGH DEVELOPS IN THE LEE OF THE SOUTHERN ROCKIES. HIGH TEMPERATURES 5 TO 20 DEGREES ABOVE NORMAL WILL RESULT IN DEEP ATMOSPHERIC MIXING WHICH WILL TRANSFER THE STRONGER MOMENTUM ALOFT TO THE SURFACE. IT APPEARS THE STRONGEST WINDS WILL OCCUR ALONG THE CENTRAL MOUNTAIN CHAIN AND EASTWARD ONTO THE ADJACENT HIGH PLAINS. THE LATEST MODEL GUIDANCE ALSO DEPICTS A BAND OF STRONGER WINDS CROSSING WEST CENTRAL NEW MEXICO...SO THIS AREA IS NOW INCLUDED IN THE HIGH WIND WATCH. THE POTENTIAL EXISTS FOR WIND GUSTS AROUND 60 MPH IN THE WATCH AREA...WITH WIDESPREAD WIND GUSTS FROM 50 TO 55 MPH ACROSS THE REMAINDER OF NORTHERN AND CENTRAL NEW MEXICO. AREAS OF BLOWING DUST MAY ALSO SIGNIFICANTLY REDUCE VISIBILITIES. NMZ502-505-506-282200- /O.EXA.KABQ.HW.A.0009.110429T1700Z-110430T0100Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- 503 AM MDT THU APR 28 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * LOCATION...THE CHUSKA MOUNTAINS...WEST CENTRAL MOUNTAINS AND WEST CENTRAL PLATEAU. * WINDS...SOUTHWEST AT 35 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK WIND GUSTS OCCURRING BETWEEN 12 PM AND 6 PM. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP...ESPECIALLY ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE I-40 SOUTHEAST OF GALLUP THROUGH GRANTS. THE STRONG WIND GUSTS MAY RESULT IN PROPERTY DAMAGE AS WELL AS DOWNED POWER LINES AND TREES. SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE BEFORE THE EVENT OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ NMZ512>515-521>524-526>529-531>533-539-282200- /O.CON.KABQ.HW.A.0009.110429T1700Z-110430T0100Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY- 503 AM MDT THU APR 28 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * LOCATION...THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGHLANDS AND HIGH PLAINS. * WINDS...WEST AND SOUTHWEST AT 35 TO 45 MPH WITH GUSTS FROM 60 TO 65 MPH. * TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK WIND GUSTS OCCURRING BETWEEN 12 PM AND 6 PM. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ALONG NORTH TO SOUTH AND NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE I-25 FROM RATON TO LAS VEGAS AND HIGHWAY 285 FROM ELDORADO TO RAMON. STRONG WIND GUSTS MAY RESULT IN PROPERTY DAMAGE AS WELL AS DOWNED POWER LINES AND TREES. SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE BEFORE THE EVENT OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 44
177 WWUS75 KABQ 282033 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 233 PM MDT THU APR 28 2011 ...VERY STRONG TO POTENTIALLY DAMAGING WINDS EXPECTED FRIDAY... .A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL PUSH SOUTHEAST INTO THE CENTRAL ROCKIES THROUGH FRIDAY. STRONG UPPER LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL COMBINE WITH A DEEP SURFACE LOW PRESSURE CENTER OVER NORTHEAST NEW MEXICO TO CREATE WIDESPREAD STRONG WINDS OVER NORTHERN AND CENTRAL NEW MEXICO. WEST TO SOUTHWEST WINDS WILL INCREASE ACROSS THE REGION THROUGH LATE FRIDAY MORNING AND PEAK BY MID AFTERNOON. WIDESPREAD BLOWING DUST...VERY HIGH FIRE DANGER...AND DANGEROUS CROSSWINDS WILL ACCOMPANY THESE STRONG WINDS. NMZ512>515-521>524-526>529-531>533-539-290500- /O.UPG.KABQ.HW.A.0009.110429T1700Z-110430T0100Z/ /O.NEW.KABQ.HW.W.0008.110429T1700Z-110430T0100Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY- 233 PM MDT THU APR 28 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGHLANDS AND HIGH PLAINS. * WINDS...WEST AND SOUTHWEST AT 35 TO 45 MPH WITH GUSTS FROM 60 TO 70 MPH. * TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK WIND GUSTS OCCURRING BETWEEN 12 PM AND 6 PM. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ALONG NORTH TO SOUTH AND NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE I-25 FROM RATON TO LAS VEGAS AND HIGHWAY 285 FROM ELDORADO TO RAMON. STRONG WIND GUSTS MAY RESULT IN PROPERTY DAMAGE AS WELL AS DOWNED POWER LINES AND TREES. SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE BEFORE THE EVENT OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ502-505-506-290500- /O.UPG.KABQ.HW.A.0009.110429T1700Z-110430T0100Z/ /O.NEW.KABQ.HW.W.0008.110429T1700Z-110430T0100Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- 233 PM MDT THU APR 28 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THE CHUSKA MOUNTAINS...WEST CENTRAL MOUNTAINS AND WEST CENTRAL PLATEAU. * WINDS...SOUTHWEST AT 35 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK WIND GUSTS OCCURRING BETWEEN 12 PM AND 6 PM. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP...ESPECIALLY ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE I-40 SOUTHEAST OF GALLUP THROUGH GRANTS. THE STRONG WIND GUSTS MAY RESULT IN PROPERTY DAMAGE AS WELL AS DOWNED POWER LINES AND TREES. SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE BEFORE THE EVENT OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ501-503-504-507>511-516>520-525-290500- /O.NEW.KABQ.WI.Y.0030.110429T1700Z-110430T0100Z/ NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY- SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- 233 PM MDT THU APR 28 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY. * LOCATION...THE NORTHWEST PLATEAU AND SURROUNDING HIGHLANDS...THE SOUTHWEST AND NORTHWEST MOUNTAINS...THE RIO GRANDE...TULAROSA...AND SAN FRANCISCO RIVER VALLEYS. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK WIND GUSTS BETWEEN 1 PM AND 6 PM. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP...ESPECIALLY ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE I-40 AND I-25. THE STRONG WIND GUSTS MAY RESULT IN PROPERTY DAMAGE AS WELL AS DOWNED POWER LINES AND TREES. SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE BEFORE THE EVENT OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ530-534>538-540-290500- /O.NEW.KABQ.WI.Y.0030.110429T1700Z-110430T0100Z/ UNION COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-SOUTHWEST CHAVES COUNTY- 233 PM MDT THU APR 28 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY. * LOCATION...THE FAR EASTERN AND SOUTHEAST PLAINS. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK WIND GUSTS BETWEEN 1 PM AND 6 PM. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP...ESPECIALLY ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE HIGHWAYS 285... 60...84...64...87...AND 39. THE STRONG WIND GUSTS MAY RESULT IN PROPERTY DAMAGE AS WELL AS DOWNED POWER LINES AND TREES. SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE BEFORE THE EVENT OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ GUYER/KW
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 27, 3:04 PM MDT, 37 minutes earlier.
Area forecast discussion, Apr 27, 3:04 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT WED APR 27 2011 ...VERY STRONG WINDS AND CRITICAL FIRE WEATHER ON FRIDAY... .DISCUSSION... HIGH PRESSURE PROVIDED DRY AND COOLER CONDITIONS OVER MUCH OF NEW MEXICO TODAY. WINDS WERE STILL A BIT GUSTY IN SPOTS BUT CERTAINLY NOT AS BAD AS YESTERDAY. DEWPOINTS HAVE FALLEN INTO THE SINGLE DIGITS WITH SOME SUB ZERO READINGS TO THE WEST OF THE CENTRAL MOUNTAINS WHILE A WEAK SURFACE TROUGH HELPED HOLD SHALLOW LOW LEVEL MOISTURE IN PLACE OVER THE FAR NORTHEAST PLAINS WHERE CUMULUS FIELD IS EVIDENT ON AFTERNOON VISIBLE SATELLITE. MOSTLY CLEAR SKIES...LIGHT WINDS AND DRY SOILS WILL LEAD TO ANOTHER ROUND OF COLD TEMPERATURES OVERNIGHT...ESPECIALLY IN THE VALLEYS. WE DO EXPECT FREEZING TEMPERATURES OVER MUCH OF THE WEST CENTRAL AND NORTHERN HIGH TERRAIN AND ALONG INTERSTATE 25 FROM SANTA FE TO RATON. SLIGHTLY MILDER TEMPERATURES CAN BE EXPECTED OVER THE EAST WITH READINGS IN THE MIDDLE 30S ALTHOUGH THE EVENING SHIFT MAY HAVE TO MONITOR TO SEE HOW LOW DEWPOINTS CAN DROP OFF. WESTERLY FLOW WILL RETURN TO THE LAND OF ENCHANTMENT ON THURSDAY WITH AMPLE DOWNSLOPING AIDING IN MUCH WARMER TEMPERATURES. READINGS WILL RETURN TO THE 70S AND 80S WITH 50S AND 60S OVER THE HIGHER TERRAIN. CHANGES ARE COMING FOR FRIDAY AS STRONG JET ENERGY ROUNDS THE BASE OF THE NEXT TROUGH SET TO SWEEP ACROSS THE ROCKIES FRIDAY INTO SATURDAY. GFS CONTINUES TO INDICATE A 50KT+ JET MAX MOVING ACROSS THE WESTERN AND CENTRAL HIGH TERRAIN BY 12Z FRIDAY AND A STRENGTHENING SURFACE LOW AT PEAK MIXING. CONFIDENCE CONTINUES TO INCREASE FOR ANOTHER HIGH WIND AND CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER EVENT. WILL GO AHEAD AND ISSUE A HIGH WIND WATCH FOR THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS...WHICH INCLUDES I-25 FROM EAST OF SANTA FE TO RATON AND I-40 FROM TIJERAS TO SANTA ROSA. RIGHT NOW THESE ARE THE MOST FAVORED AREAS FOR A HIGH WIND EVENT. THE WATCH MAY NEED TO BE EXTENDED FURTHER WEST OR EAST WITH FUTURE SHIFTS. IN ADDITION...THIS STORM WILL BE WARMER THAN YESTERDAY AND EXTREMELY CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE. PLEASE VIEW THE FIRE WEATHER DISCUSSION BELOW FOR MORE DETAILS. BEHIND THIS TROUGH...A BACK DOOR COLD FRONT WILL SWEEP THROUGH MUCH OF THE CENTRAL AND EAST BRINGING COOLER TEMPERATURES AND AN INCREASE IN MOISTURE. THE GFS CONTINUES TO BRING A MORE ROBUST UPPER LEVEL TROUGH THROUGH THE NORTHEAST LATER SATURDAY AND SUNDAY WITH CONVERGENCE ALONG THE SANGRE DE CRISTO MOUNTAINS AND UPPER DYNAMICS SUPPORTING INCREASING PRECIPITATION CHANCES. RIGHT NOW IT LOOKS TO FAVOR THE EAST SLOPES OF THE SANGRES AND ADJACENT NORTHEAST HIGHLANDS AND PLAINS. DID INCREASE POPS A CATEGORY FOR THESE LOCALES WITH SNOW IN THE HIGHER TERRAIN AND RAIN SHOWERS BELOW. ALONG I-40 AND POINTS SOUTH...VERY DRY CONDITIONS WILL PERSIST THROUGH AT LEAST THE NEXT 7 DAYS. KW && .AVIATION... VFR CONDITIONS PREVAIL ALL AIRPORTS. NO AVIATION WEATHER HAZARDS FOR THE NEXT 24 HOURS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. GUYER && .FIRE WEATHER... ...WIDESPREAD CRITICAL AND EXTREME FIRE WEATHER CONDITIONS FRIDAY... A POTENT DRY SLOT SLICING FROM NW TO SE ACROSS SW NM HAS FORCED MIN RH VALUES BELOW 5 PCT ACROSS MUCH OF THAT AREA. DEWPOINTS IN THE TEENS TO 20S BELOW ZERO HAVE BEEN REPORTED OVER THE GILA REGION. THE HIGHEST MIN RH VALUES OF 20 TO 35 PCT ARE BEHIND THE NORTHERLY WIND SHIFT ACROSS THE FAR EASTERN PLAINS. WINDS WILL DIMINISH QUICKLY THIS EVENING AND RH RECOVERIES WILL BE GOOD TO EXCELLENT ALONG THE COLORADO BORDER AND NE PLAINS AND POOR TO FAIR OVER THE REMAINDER OF THE AREA. A WEAK RIDGE AXIS WILL RACE EAST OVER THE STATE THURSDAY ALLOWING WEAKER WINDS TO MOVE INTO THE AREA ALOFT. WINDS WILL GRADUALLY BECOME SOUTHERLY OVERNIGHT INTO THURSDAY AS A SURFACE LEE TROUGH WORKS HARD TO DEVELOP OVER THE PLAINS BY LATE AFTERNOON. AN ISOLATED AREA OF NEAR CRITICAL FIRE WX CONDITIONS IS POSSIBLE FROM NEAR LAS VEGAS NE TOWARD RATON BY LATE IN THE DAY. MIN RH VALUES WILL STILL REMAIN BLW 10 PCT FOR ALMOST THE AREA FORECAST AREA. RIDGETOP WINDS WILL INCREASE QUICKLY THURSDAY NIGHT AS STRONGER WINDS DEVELOP ALOFT AHEAD OF THE NEXT UPPER WAVE. RH RECOVERIES FRIDAY MORNING WILL BE POOR IN MOST AREAS...EXCEPT THE NORTHERN MTS. A SURFACE LOW WILL DEEPEN TO 990MB FRIDAY AFTERNOON OVER SE COLORADO AS A POWERFUL 40-60KT 700MB JET AXIS DEVELOPS OVER NM. SINGLE DIGIT HUMIDITY...ABOVE NORMAL TEMPS...STEEP LAPSE RATES... STRONG WINDS...AND UNSTABLE CONDITIONS OVER ALMOST THE ENTIRE AREA COMBINED WITH SEVERE TO EXTREME DROUGHT CONDITIONS WILL LEAD TO AN EXTREMELY DANGEROUS FIRE SITUATION FRIDAY. CRITICAL CONDITIONS ARE EXPECTED OVER THE WEST AND EXTREME IN THE EAST. AN AREA OF SUPER HAINES WAS NOTED FROM NEAR ABQ EAST INTO THE SANDIAS. THE CURRENT FIRE WX WATCH OVER THE ENTIRE AREA LOOKS GOOD AND WILL MAKE NO CHANGES AT THIS TIME. ANY WARNINGS FOR THE NW PLATEAU WILL EXCLUDE THE NORTHERN THIRD AROUND FARMINGTON AND AZTEC WHERE SIGNIFICANT WETTING PRECIP OCCURRED OVER THE WEEKEND. WINDS WILL REMAIN BREEZY FRIDAY NIGHT AS THE CORE OF THE UPPER JET APPROACHES THE STATE. ANOTHER NIGHT OF POOR RECOVERIES WILL AFFECT THE SOUTHERN THIRD. THE PACIFIC FRONT WILL RUSH SE SATURDAY MORNING USHERING IN ANOTHER ROUND OF BELOW NORMAL TEMPS. CRITICAL CONDITIONS ARE POSSIBLE FOR THE SOUTHERN PORTIONS OF THE AREA WITHIN THIS NW FLOW REGIME. MODELS ARE HINTING AT THIS SYSTEM THEN DIGGING SOUTH OVER THE STATE SUNDAY WITH A BACK DOOR FRONT MOVING INTO THE NE. THIS MAY ALLOW FOR SOME MORE WETTING RAIN/SNOW OVER THE SANGRES AND NE PLAINS INTO MONDAY. GUYER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 29 71 40 76 / 0 0 0 0 DULCE........................... 24 62 27 67 / 0 0 0 0 CUBA............................ 24 69 33 72 / 0 0 0 0 GALLUP.......................... 23 72 35 70 / 0 0 0 0 EL MORRO........................ 24 69 35 66 / 0 0 0 0 GRANTS.......................... 23 74 39 71 / 0 0 0 0 QUEMADO......................... 28 75 36 73 / 0 0 0 0 GLENWOOD........................ 37 81 46 82 / 0 0 0 0 CHAMA........................... 19 57 29 64 / 0 0 0 0 LOS ALAMOS...................... 31 67 40 71 / 0 0 0 0 PECOS........................... 27 65 40 72 / 0 0 0 0 CERRO/QUESTA.................... 19 61 31 68 / 0 0 0 0 RED RIVER....................... 22 51 33 59 / 0 0 0 0 ANGEL FIRE...................... 21 57 32 63 / 0 0 0 0 TAOS............................ 20 65 30 71 / 0 0 0 0 MORA............................ 24 63 40 70 / 0 0 0 0 ESPANOLA........................ 29 74 38 78 / 0 0 0 0 SANTA FE........................ 29 68 41 74 / 0 0 0 0 SANTA FE AIRPORT................ 30 71 39 77 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 37 75 45 80 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 39 75 49 81 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 34 78 47 84 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 35 76 45 83 / 0 0 0 0 LOS LUNAS....................... 33 80 46 85 / 0 0 0 0 RIO RANCHO...................... 35 77 43 82 / 0 0 0 0 SOCORRO......................... 41 83 49 88 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 33 73 47 78 / 0 0 0 0 TIJERAS......................... 31 75 44 80 / 0 0 0 0 MORIARTY/ESTANCIA............... 27 72 40 79 / 0 0 0 0 CLINES CORNERS.................. 30 68 44 75 / 0 0 0 0 GRAN QUIVIRA.................... 35 72 46 80 / 0 0 0 0 CARRIZOZO....................... 40 75 50 84 / 0 0 0 0 RUIDOSO......................... 40 68 53 78 / 0 0 0 0 CAPULIN......................... 27 65 41 76 / 0 0 0 0 RATON........................... 27 70 37 80 / 0 0 0 0 SPRINGER........................ 28 72 39 82 / 0 0 0 0 LAS VEGAS....................... 28 68 43 76 / 0 0 0 0 CLAYTON......................... 34 69 43 83 / 0 0 0 0 ROY............................. 35 70 43 83 / 0 0 0 0 CONCHAS......................... 37 79 44 91 / 0 0 0 0 SANTA ROSA...................... 37 79 46 89 / 0 0 0 0 TUCUMCARI....................... 34 78 48 92 / 0 0 0 0 CLOVIS.......................... 36 76 46 88 / 0 0 0 0 PORTALES........................ 36 78 45 89 / 0 0 0 0 FORT SUMNER..................... 37 78 47 90 / 0 0 0 0 ROSWELL......................... 41 82 48 96 / 0 0 0 0 PICACHO......................... 41 81 52 89 / 0 0 0 0 ELK............................. 40 77 52 84 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ101>109. HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ512>515-521>524-526>529-531>533-539. && 17/GUYER
Hazardous weather outlook, Apr 27, 6:00 AM MDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED APR 27 2011 NMZ501>540-281200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG AND GUSTY WINDS AS WELL AS LOW RELATIVE HUMIDITIES WILL RETURN ON FRIDAY. WIND GUSTS NEAR 50 OR 60 MPH COMBINED WITH SINGLE DIGIT RELATIVE HUMIDITIES MAY RESULT IN CRITICAL TO EXTREME FIRE WEATHER CONDITIONS FRIDAY AFTERNOON. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:30 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 23 hr |
Nearby
High Wind Watches in New Mexico, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.